Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 106, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 4:01 AM EDT for 4 counties in Indiana. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 4:01 AM EDT (08:01 UTC)
- Expired
- Apr 14, 2006, 4:38 AM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:07 AM EDT | HAIL 0.88 | 3 S Paragon, IN | E45 MPH WINDS |
| Apr 14, 4:15 AM EDT | TSTM WND DMG | Bloomington, IN | HEALTHY PINE TREE BROKEN OFF 15 FEET ABOVE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 14, 2:58 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 140801 SVRIND INC013-105-109-119-140845- /O.NEW.KIND.SV.W.0106.060414T0801Z-060414T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 401 AM EDT FRI APR 14 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MORGAN COUNTY IN CENTRAL INDIANA WESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF BLOOMINGTON EASTERN OWEN COUNTY IN WEST CENTRAL INDIANA * UNTIL 445 AM EDT * AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOSPORT...OR ABOUT 17 MILES NORTHWEST OF BLOOMINGTON...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELLETTSVILLE AROUND 410 AM EDT... MARTINSVILLE AROUND 415 AM EDT... BLOOMINGTON AROUND 420 AM EDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3949 8667 3920 8679 3906 8625 3949 8626 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 140813 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 413 AM EDT FRI APR 14 2006 INC013-105-109-119-140845- /O.CON.KIND.SV.W.0106.000000T0000Z-060414T0845Z/ BROWN-MONROE-MORGAN-OWEN- 413 AM EDT FRI APR 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR NORTHERN MONROE...WESTERN BROWN...EASTERN OWEN AND SOUTHERN MORGAN COUNTIES... AT 412 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLETTSVILLE...OR ABOUT NEAR BLOOMINGTON...MOVING SOUTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BLOOMINGTON AROUND 420 AM EDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FRIDAY MORNING FOR SOUTHWESTERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR NORTHERN INDIANA. LAT...LON 3949 8667 3920 8679 3906 8625 3949 8626 $$ KOCH
000 WWUS53 KIND 140838 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 AM EDT FRI APR 14 2006 INC013-105-109-119-140848- /O.CAN.KIND.SV.W.0106.000000T0000Z-060414T0845Z/ BROWN-MONROE-MORGAN-OWEN- 438 AM EDT FRI APR 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE...WESTERN BROWN...EASTERN OWEN AND SOUTHERN MORGAN COUNTIES HAS BEEN CANCELLED... THE STRONGEST PART OF THE STORM HAS MOVED EAST OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT FRIDAY MORNING FOR SOUTHWESTERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR NORTHERN INDIANA. LAT...LON 3949 8667 3920 8679 3906 8625 3949 8626 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:15 AM EDT, 46 minutes earlier.
Area forecast discussion, Apr 14, 3:15 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EDT FRI APR 14 2006 .DISCUSSION...KIND RADAR CONTS TO SHOW SHOWERS AND ISOLATED TSRAS ACROSS FA AT 07Z. DPS ARE INCREASING ACROSS FA WITH RAIN FALLING. TSRA COMPLEX CONTS TO MV SE ACROSS FA. MODELS ARE SHOWING SLIGHT DIFFERENCES IN PLACEMENT/STRENGTH OF H7/H85 LOW 18Z SAT. GFS IS A LITTLE STRONGER AND QUICKER AS OPPOSED TO THE NAM. NAM IS ALSO DIVING SYSTEM SOUTH WHILE GFS CONTS MORE EASTERLY. SFC SYSTEM APPEARS TO FOLLOW SUIT UNTIL 12Z MON WHEN BOTH GFS AND NAM ALIGN A BIT BETTER. NAM AND UKMET VERY SIMILAR. ONE NOTE OF INTEREST IN THE MODELS ARE NOT HANDLING ACTUAL DEWPOINTS VERY WELL. WL KEEP THIS IN MIND WHILE MAKING THE FORECAST. FOR NOW...FEEL LEANING TOWARD NAM/UKMET WL BE BEST. MAIN FORECAST ISSUE WL BE POSSIBLE SVR WX OVER THE FEW DAYS. ONGOING THUNDERSTORMS WL BE LIKELY THIS MORNING AS COMPLEX PUSHES SE ACROSS FA. EXPECT TO SEE DPS INCREASE AS WELL. THIS SHOULD ALLOW CURRENT NAM TRENDS TO BE MORE REFLECTIVE OF REALITY THAN PRESENT INDICATIONS. CWA REMAINS ON NORTHERN FRINGES OF RIDGE AS WARM AIR BUBBLE MAKES LITTLE CHANGES OVR NEXT COUPLE OF DAYS. SUN EXPECTED AGAIN TODAY AND CAPE IS FORECAST TO SOAR INTO THE 3000 J/KG RANGE. LIS ALSO INCREASE TO -7 TO -9 C ACROSS FA. WL HAVE TO MONITOR DP INCREASES TO FIND OUT HOW ACCURATE ARE FORECAST INSTABILITY VALUES. FOR NOW...WL CONT TO MENTION TSRA POSSIBLE ACROSS FA LATE AFTERNOON INTO OVRNGT HOURS. CDFNT FORECAST TO MV ACROSS FA TOWARD SAT MORNING. WL CONT TO MENTION POSSIBLE TSRA OVRNGT. MET APPEARS A BIT COOL TODAY CONSIDERING LAST FEW DAYS WITH TEMPS IN REACHING THE 80 DEGREE MARK. WL GO BETWEEN COOLER MET AND WARMER MAV WITH EXPECTED SUN TODAY. MAV A BIT COOL OVRNGT TONIGHT AS CLOUDS WL HELP TEMPS UP ALONG WITH CONTINUED WAA. WL LEAN TOWARD WARMER MET NUMBERS. SAT EXPECT TO SEE A BREAK IN THE TSRA ACTION AS CDFNT MVS SOUTH. FRONT DOES SEEM TO STALL AROUND OHIO RIVER BEFORE RETURNING NORTH AS A WARM FRONT OVRNGT SUN. CONSIDERING FRONTAL POSITION AND DRYING OF MOISTURE WITH FROPA...WL LOWER POPS A BIT DURING THE DAY. COULD STILL SEE A POP UP TSRA BUT MOISTURE REMAINS ACROSS SRN FA DURING THE DAY. BY NGT...AS WRMFNT LIFTS NORTH...DPS INCREASE ONCE AGAIN THE CHC FOR MORE TSRAS INCREASE. SVR WX POSSIBILITIES RETURN TO FA DURING OVRNGT TIME FRAME SAT AND THEN AGAIN SUN. WL HAVE TO CONT TO MONITOR SITUATION CLOSELY. SUN LOOKS VERY INTERESTING FOR SVR WX. SPC DOES KEEP CWA IN SLIGHT RISK THROUGH SUN. MET VALUES ARE UNDERDONE SAT AS SUN WL ONCE AGAIN HELP WARM TEMPS UP. DO EXPECT SLIGHTLY COOLER CONDITIONS AS CDFNT MVS ACROSS FA BUT NOT MUCH COLD AIR WITH IT. WL LEAN TOWARD WARMER MAV NUMBERS. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
Hazardous weather outlook, Apr 13, 3:44 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EDT THU APR 13 2006 INZ021-028>031-035>049-051>057-062>065-072-141945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 344 PM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE RISK OF SEVERE WEATHER OVERNIGHT IS MAINLY FROM THE INDIANAPOLIS AREA AND NORTHWARD. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM EDT. SPOTTERS MAY ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-141945- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 244 PM CDT THU APR 13 2006 /344 PM EDT THU APR 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW LAND FLOODING WILL CONTINUE IN THE MOUNT CARMEL...PETERSBURG AND HAZLETON AREAS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM. SPOTTERS MAY ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Apr 14, 3:05 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST MONTEZUMA 39.79N 87.37W
04/14/2006 E50 MPH PARKE IN AMATEUR RADIO
0304 AM HAIL DANA 39.81N 87.49W
04/14/2006 E0.25 INCH VERMILLION IN AMATEUR RADIO
&&
MSHARTRALocal storm report, Apr 14, 3:07 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
307 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST 4 N MARSHALL 39.90N 87.19W
04/14/2006 M57 MPH PARKE IN AMATEUR RADIO
&&
MSHARTRALocal storm report, Apr 14, 3:23 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND GST ROSEDALE 39.62N 87.28W
04/14/2006 E50 MPH PARKE IN AMATEUR RADIO
&&
MSHARTRALocal storm report, Apr 14, 3:33 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG DANA 39.81N 87.49W
04/14/2006 VERMILLION IN AMATEUR RADIO
US 36 NEAR DANA. POWER LINES DOWN
&&
MSHARTRALocal storm report, Apr 14, 3:52 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG BRAZIL 39.52N 87.12W
04/14/2006 CLAY IN LAW ENFORCEMENT
ESTIMATED 60 MPH WIND BLEW OUTBUILDING ONTO STATE ROUTE
59.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:36 AM EDT | Severe Thunderstorm Warning | IND | Vermillion | 37 min |
| Apr 14, 2:58 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 35 min |
| Apr 14, 3:35 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 37 min |
| Apr 14, 4:20 AM EDT | Tornado Warning | IND | Brown, Jackson, Monroe | 30 min |
| Apr 14, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 49 min |
| Apr 14, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 50 min |
| Apr 14, 7:07 PM EDT | Tornado Warning | IND | Hancock, Henry, Marion, Rush | 53 min |
| Apr 14, 7:13 PM EDT | Tornado Warning | IND | Henry | 47 min |
| Apr 14, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 41 min |
| Apr 14, 7:35 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 40 min |
| Apr 14, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 51 min |
| Apr 14, 7:47 PM EDT | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 43 min |
| Apr 14, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 52 min |
| Apr 14, 7:57 PM EDT | Tornado Warning | IND | Carroll, Clinton, Tippecanoe | 63 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.